Follow-up to question about uneven Voluma; what should I do? (Photo)
Doctor Answers 13
Facial Asymmetry After Voluma
Almost every face has a naturally-occurring degree of asymmetry. It may be that having Voluma injected accentuated the appearance of asymmetry on one side of the face. It would be best to follow up with your injector to evaluate your result and determine how best to move forward getting you a result that you'll be pleased with.
Uneven after Voluma
Sorry to hear about your concerns. Almost all people have some asymmetry to their face. You included one single photo before your injection, and none after -- so I can not comment about your particular situation. After 3 weeks, most swelling (but perhaps not all) is resolved after filler injections like Voluma. You should discuss your concerns with your injector, whom I hope is a board-certified medical doctor with specific training in facial plastic surgery and cheek augmentation. You and your doctor could discuss options including massage or perhaps additional treatment to the area less filled. Best wishes.
Damon B. Chandler, MD
Harvard-Penn Trained Oculofacial Plastic Surgeon
I have every patient come back to see me after injectables
I have every patient return to see me in a few weeks after injectables. This let's me get their feedback and also lets me analyze their face a few weeks out once swelling has gone away and the filler better incorporated. Touch ups sometimes need to be done and other times don't. I would just touch base with your doctor and he can always touch up a bit of voluma to make it even. Don't strive for perfectly even because that makes human beings look unnatural. We all have some asymmetry of the face which makes us look human, when 100% asymmetry is corrected we become mannequin-like.
You might also like...
Post Voluma Asymmetry
No one's face is completely symmetrical so my guess is that the asymmetry was present before your injections. However, since it bothers you, schedule an appointment with your surgeon to discuss. You may just need a bit more filler on one side.
Thank you for your question. At 3 weeks all of the swelling should be gone. Most patients have some small degree of asymmetry both pre and post injection. A small degree of this asymmetry is normal. You should return to your injector who can assess the unevenness. You may additional voluma or massage by your practitioner.
Aymmetrty After Voluma
When I inject fillers the goal is to shape and contour the face and to balance asymmetries as much as possible but it would be unusual for the two sides to literally be identical. They should be extremely close with the difference being negligible. If after 3 weeks you feel you are still recognize a difference you should see your doctor who can touch up your injections and soften the asymmetry.
Best of Luck
Fillers are then placed, artistically, based on my vision on what would look the best for you. Right after filler placement, everything looks amazing, however, I have my patients return a week or two later to reevaluate and to see if more filler is needed. Sometimes a touch up is required to make things perfect.
I would return to your treating provider and discuss your concerns. Facial fillers is an art and sometimes touchups are required which
The beauty of Voluma is that it is adjustable
After that, if you are not comfortable with the answer, you could consider a second opinion with another filler expert.